Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest medication for sleeplessness while on Lithium and Anafranil

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4838 Questions
Question
Hello... I take Lithium and anafranil. The anafranil has stopped the intrusive thoughts only now I cant sleep. I've tried doxapin, resteral, benadryl, melatonin, tea, do you have any suggestions as to how I can get some sleep. Thank you!
Tue, 5 Jun 2018 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Dose of Anafranil can be increased.

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. You are currently on Anafranil and Lithium. Both these drugs cause sedation and help in sleep. Anafranil results in improvement of sleep. If your thoughts are under control then you can ask your doctor to increase the dose of Anafranil. This will help in improvement of sleep.

Alternatively low dose Olanzapine or Quetiapine can be used to improve the sleep. These medicines will supplement the actions of Anafranil too. You can talk with your doctor for these.

Thanks and Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor